Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 165, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 1:50 AM EDT for Pickaway County, Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 1:50 AM EDT (05:50 UTC)
- Expired
- Jul 8, 2001, 2:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:20 AM EDT | Thunderstorm Wind 50 E | Circleville, OH | Trees were knocked down on the west and east side of Circleville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 080553 SVRILN OHC129-080630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 150 AM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKAWAY COUNTY IN OHIO... * UNTIL 230 AM EDT... * AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF WILLIAMSPORT...OR ABOUT 13 MILES NORTHEAST OF WASHINGTON COURT HOUSE...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLIAMSPORT... FIVE POINTS... CIRCLEVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. K
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:30 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 9:30 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 930 PM EDT SAT JUL 7 2001 HIGHER DEWPTS CONTG TO ADVECT E ACRS FA THIS EVNG WITH READINGS NOW INTO THE LOW 70S ACRS THE W WITH MID TO UPR 70S ACRS MUCH OF IND. VORT MAX EVIDENT ON SAT PIX OVR NRN IL AND THIS PROGD TO DROP SE ACRS FA THRU THE OVRNGT HRS WHILE WAA PATTERN ALSO CONTS OVRNGT WITH 00Z ILN SNDG SHWG 48 KTS AT 700 MB. 00Z SNDG DID HAV A FAIRLY PRONOUNCED CAP JUST BLO 700 MB BUT CAP WEAKENS CONSIDERABLY WHEN MODIFIED FOR HIGHER DWPTS THAT ARE BEING ADVECTED INTO AREA. WITH SOME SPOTTY SHWR ACTVTY ALREADY GOING ACRS PARTS OF NRN FA...STILL THINK WE MAY SEE SOME DVLPMT OVRNGT SO AM RELUCTANT TO CUT BACK ON POPS TOO MUCH. LTST SFC ANLYS SHWG CONV BNDRY ACRS NRN IND SO THINK THIS MAY BE WHERE THINGS GET GOING LATE THIS EVNG AND THEN DROP SE ACRS FA THRU THE OVRNGT HRS. WL CONT WITH HIGH POPS OVRNGT BUT XPCT BEST CHC FOR PCPN TO BE ACRS NK AND E PORTIONS OF FA WITH LESSER CHC ACRS SW WHR CAP SHUD BE A LTL STGR. PWS ALL THE WAY UP TO 1.76 INCHES ON THE EVNG SNDG SO IF STORMS DO GET GOING CUD SEE SOME LCLLY HVY RAIN. .ILN...NONE. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:26 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 49 min |
| Jul 8, 1:39 AM EDT | Severe Thunderstorm Warning | ILN | Fayette | 51 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 44 min |
| Jul 8, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 8, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 40 min |
| Jul 8, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 51 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 63 min |
| Jul 8, 2:32 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 58 min |
| Jul 8, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 45 min |
| Jul 8, 7:43 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 47 min |
| Jul 8, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Warren | 56 min |
| Jul 8, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.